Terug naar het overzicht

Medical management of patients after atypical femur fractures: a systematic review and recommendations from ECTS.

J Clin Endocrinol Metab. 2019 Dec 23;: Authors: van de Laarschot DM, McKenna MJ, Abrahamsen B, Langdahl B, Cohen-Solal M, Guañabens N, Eastell R, Ralston SH, Zillikens MC

CONTEXT: Atypical femur fractures (AFFs) are serious adverse events associated with bisphosphonates and often show poor healing. EVIDENCE ACQUISITION: We performed a systematic review to evaluate effects of teriparatide, raloxifene and denosumab on healing and occurrence of AFF. EVIDENCE SYNTHESIS: We retrieved 910 references and reviewed 67 papers, including 31 case reports, nine retrospective and three prospective studies on teriparatide. There were no randomized controlled trials. We pooled data on fracture union (n=98 AFFs on teriparatide) and found that radiological healing occurred within six months of teriparatide in 13 of 30 conservatively managed incomplete AFFs (43%), nine of 10 incomplete AFFs with surgical intervention (90%) and 44 of 58 complete AFFs (75%). In nine of 30 non-operated incomplete AFFs (30%) no union was achieved after 12 months and four fractures (13%) became complete on teriparatide. Eight patients had new AFFs during or after teriparatide. AFF on denosumab was reported in 22 patients, including 11 patients treated for bone metastases and eight without bisphosphonate exposure. Denosumab after AFF was associated with recurrent incomplete AFFs in one patient and two cases of contralateral complete AFF. Eight patients had used raloxifene before AFF occurred, including one bisphosphonate-naïve patient. CONCLUSIONS: There is no evidence-based indication in patients with AFF for teriparatide apart from reducing the risk of typical fragility fractures, although observational data suggest that teriparatide might result in faster healing of surgically treated AFFs. Awaiting further evidence, we formulate recommendations for treatment after an AFF based on expert opinion. PMID: 31867670 [PubMed - as supplied by publisher]

Origineel artikel: